The Intelligent & Relentless Pursuit of Muscle™
Over 35 Lifter
 
High Hemoglobin Levels
1
 

uwacop
Level 3

Join date: Oct 2005
Posts: 86

I went in for my annual physcial yesterday and my numbers were the best they have ever been, even my BP was down to 127/71. The Doc did see to where my hemoglobin was at 19.1, and his comment was "that's a dangerous level". Now he wants me to STOP hrt for three months and come back in January 27 for a re-test.

That will leave me feeling like crap I'm sure. Any suggestions or idea's???


Thank you..............

  Post New Thread | Reply | Quote | Report
 

ProfBush
Level

Join date: Apr 2008
Posts: 16

Donate blood, retest, and/or find a new doctor.

  Post New Thread | Reply | Quote | Report
 

Turtello
Level 1

Join date: Jun 2008
Posts: 121

TRT raised my hgb. to 17. The blood bank did not care that I was on TRT but the technician stated that their upper limit for donation was 18. The blood bank calls me when I am due to donate. That's about every two months or so.

A high hgb. can cause flow problems because of increased blood viscosity. I plan to keep my hgb. under 16.

  Post New Thread | Reply | Quote | Report
 

uwacop
Level 3

Join date: Oct 2005
Posts: 86

I just gave around 5 weeks ago.

  Post New Thread | Reply | Quote | Report
 

Turtello
Level 1

Join date: Jun 2008
Posts: 121

A hgb. of 19 five weeks after donating a unit of blood is unusual. I'd monitor this closely. There are bone marrow disorders that can cause this. If this was me I would be talking to a hematologist-oncologist, for reassurance if nothing else. Maybe you just need to have some blood drained off or maybe it is something more than that.

Are you on TRT or have you been doing cycles of high dose anabolics?

  Post New Thread | Reply | Quote | Report
 

bushidobadboy
Level 3

Join date: Nov 2004
Posts: 15565

Turtello wrote:
A hgb. of 19 five weeks after donating a unit of blood is unusual. I'd monitor this closely. There are bone marrow disorders that can cause this. If this was me I would be talking to a hematologist-oncologist, for reassurance if nothing else. Maybe you just need to have some blood drained off or maybe it is something more than that.

Are you on TRT or have you been doing cycles of high dose anabolics?


Hmmm, suggest you read the thread before throwing out possible bone marrow disorders, lol.

He said clearly "Doc wants me to stop TRT".

OP: I suggest you give blood again. If you are concerned about the 5 week thing, then get them to pullout a pint, spin off the RBCs and put the plasma back in.

BBB

  Post New Thread | Reply | Quote | Report
 

Turtello
Level 1

Join date: Jun 2008
Posts: 121

bushidobadboy wrote:

Hmmm, suggest you read the thread before throwing out possible bone marrow disorders, lol.

He said clearly "Doc wants me to stop TRT".

OP: I suggest you give blood again. If you are concerned about the 5 week thing, then get them to pullout a pint, spin off the RBCs and put the plasma back in.

BBB


He has polycythemia which must be explained and treated. It is not safe to walk around with a high hgb. such as he has. His primary doctor is rightly concerned.

Sure, he is on TRT. Maybe I should have been clearer and asked him if he is supplementing his TRT with other anabolic steroids his doctor doesn't know about. That is the what I was getting at and that could well explain his condition.

In the absence of an easy explanation he will need a work-up that includes looking at bone marrow function. The main point I am making is that the seriousness of his present condition requires something be done. I will go further and state that if I was in his shoes I would have a unit of blood drawn off today and another two or three days later. I would not bother with the expense and risk of re-infusing the plasma. The object is to get the hematocrit down into the normal range to lessen the risk of abnormal blood clotting.

  Post New Thread | Reply | Quote | Report
 

GeoBob
Level

Join date: Jun 2009
Posts: 118

Thought this would be a good place to ask.

I'm seeing my Endocrinologist tomorrow for the first time and I'm thinking of testing her by asking what blood tests she would like to run. I've been on TRT for six months and noticed my BP has increased from around 120/80 or better to 149/90 or there about. I think it definitely qualifies as stage 1 hypertension. I need to do some more reading but I suspect it is the result of elevated hemoglobin. If she does not ask for this test do you think I should be looking for a new endo. I really don't have any other reason for the recent increase in BP and I have never had a hemoglobin test run in my lab work.

Are there other reasons for elevated BP while on TRT. I am presently on 50mg test cyp every 3.5 days, .5 mg anastrozole EOD and 250 iu HCG EOD.

I have also been using Symbicort to control lung congestion due to allergies.

Iā??ve taking a couple of other supplements DHEA 50mg/day, Vitamin D 2000 iu/day and Fish Oil 1200iu/day

My cholesterol was just check and was not elevated and never has been. I have been eating much more lately in an effort to put on some more mussel and it has been working.

Thatā??s about all I think I can add that might be relative. If anyone can point me the direction of some informative reading regarding this issue that would also be great.

Thanks again for all the help here.

  Post New Thread | Reply | Quote | Report
 

KSman
Level

Join date: Aug 2006
Posts: 7863

Symbicort causes blood pressure problems in around 1 in 10,000 patients.

What other allergy meds? Cimetitine can cause hypogonadism and gyno. Other Rx and OTC drugs can also cause similar problems.

You should not have any trouble getting a CBC, complete blood count. Should also check "liver enzymes".

  Post New Thread | Reply | Quote | Report
 

Headhunter
Level 4

Join date: Oct 2002
Posts: 15058

uwacop wrote:
I went in for my annual physcial yesterday and my numbers were the best they have ever been, even my BP was down to 127/71. The Doc did see to where my hemoglobin was at 19.1, and his comment was "that's a dangerous level". Now he wants me to STOP hrt for three months and come back in January 27 for a re-test.

That will leave me feeling like crap I'm sure. Any suggestions or idea's???


Thank you..............


Therapeutic phlebotomy

  Post New Thread | Reply | Quote | Report
1
Topic is Locked
This thread has reached its maximum number of replies. Click HERE to start a new topic.